MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120202
Medical Device Problem Codes Material Rupture (1546); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 xsft 2mm x 2cm coil (glx120202, could not be introduced into a prowler 14, j shape microcatheter (606151jx, 30404222) after trying several times, the delivery wire dislocated from the transparent sheath.The coil was therefore dismissed.No patient injury was reported, and the patient was successfully treated.Additional information received indicated that other cerenovus coils were successfully delivered through microcatheter; intervention was finished after the reported incident with no further coils being used.The device did not enter the microcatheter, so there was no need to remove it.The procedure was finished after the reported incident, therefore, the microcatheter was then removed but not directly as a result of the damaged coil.No damage was noticed on the device at any time.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.Based on the product analysis on the device received, the embolic coil is stretched inside the introducer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization, a galaxy g3 xsft 2mm x 2cm coil (glx120202, 30404222) could not be introduced into a prowler 14, j shape microcatheter (606151jx, lot unknown) after trying several times, the delivery wire dislocated from the transparent sheath.The coil was therefore dismissed.No patient injury was reported, and the patient was successfully treated.Additional information received indicated that other cerenovus coils were successfully delivered through microcatheter; intervention was finished after the reported incident with no further coils being used.The device did not enter the microcatheter, so there was no need to remove it.The procedure was finished after the reported incident, therefore, the microcatheter was then removed but not directly as a result of the damaged coil.No damage was noticed on the device at any time.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.A non-sterile galaxy g3 xsft 2mm x 2cm was received for analysis, the device was inspected, and it was found that the introducer is split at the area covering the distal portion of the dpu (core wire section), causing the core wire to protrude.No other damages or anomalies were observed.The device was inspected under a microscope, and it was found that the embolic coil is stretched inside the introducer.A functional test could not be performed due to the conditions above noted.A manufacturing record evaluation (mre) was performed for the finished device 30404222 number, and no non-conformances related to the malfunction were identified.Cerenovus conducted a visual and microscopic inspection of the returned device.A functional test could not be performed due to the conditions in which the device was returned.The visual analysis of the returned sample determined that the core wire is kinked and protruded from the introducer through the split noted during the visual inspection.The protruded condition observed on the device is related with the customer experience at the procedure time regarding ¿coil introducer - damaged¿, due this condition the customer complaint was confirmed.A microscopic test was performed, and it was found that the embolic coil is stretched.This finding could be the result of the product issue regarding the impeded condition encountered during the procedure, also the stretched condition could have appeared during the removal of the galaxy g3 xsft 2mm x 2cm from the microcatheter, however, the root cause of the stretched coil remains unconclusive based on the information currently available for review.Procedural and other factors such as device interaction and device manipulation may have contributed to the finding; however, this cannot be conclusively determined.Since during the visual analysis the core wire was found protruded from introducer, the functional test for the customer complaint regarding ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ could not be performed.Although no functional test could be performed, the protruded condition could be related with the impeded condition reported by the customer, due this condition, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition ¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1 in (2-3 cm).¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 2MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12883328
Report Number3008114965-2021-00602
Device Sequence Number19820433
Product Code KRD
UDI-Device Identifier10886704077640
UDI-Public10886704077640
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberGLX120202
Device Catalogue NumberGLX120202
Device Lot Number30404222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Initial Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRESHAPED PROWLER14 J TIP 2MRK
Patient SexUnknown